Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 33, NWS Des Moines, IA

June 22, 20104 counties in Iowa

NWS Des Moines, IA issued this tornado warning at Jun 22, 2010, 10:17 PM CDT for 4 counties in Iowa. It was in force for 43 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2010, 10:17 PM CDT (03:17 UTC)
Expired
Jun 22, 2010, 11:00 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Hamilton County, IA, Humboldt County, IA, Webster County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 10:26 PM CDTTORNADO5 W Eagle Grove, IASTORM CHASERS REPORTED A TORNADO WEST OF EAGLE GROVE
Jun 22, 10:30 PM CDTTSTM WND DMGEagle Grove, IATREES AND POWERLINES DOWN IN EAGLE GROVE...TIME ESTIMATED
Jun 22, 10:30 PM CDTTSTM WND GST 60Eagle Grove, IATREE DAMAGE REPORTED
Jun 22, 10:31 PM CDTTORNADO2 Wsw Eagle Grove, IASTORM CHASERS REPORTED TORNADO WEST OF EAGLE GROVE
Jun 22, 10:39 PM CDTFUNNEL CLOUD1 E Eagle Grove, IALARGE FUNNEL CLOUD
Jun 22, 10:48 PM CDTTSTM WND GST 604 Ene Eagle Grove, IA
Jun 22, 10:50 PM CDTTSTM WND DMGEagle Grove, IATREES AND POWERLINES DOWN. TIME ESTIMATED.
Jun 22, 10:59 PM CDTTSTM WND DMGClarion, IATREES AND POWERLINES DOWN IN CLARION...TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 9:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2158 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2158 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WFUS53 KDMX 230317
TORDMX
IAC079-091-187-197-230400-
/O.NEW.KDMX.TO.W.0033.100623T0317Z-100623T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1017 PM CDT TUE JUN 22 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
  SOUTHERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1100 PM CDT

* AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES WEST OF EAGLE GROVE...OR 14 MILES
  NORTHEAST OF FORT DODGE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAGLE GROVE...CLARION...VINCENT...GOLDFIELD...WOOLSTOCK...CLARION
  AIRPORT...GALT AND BLAIRSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!

&&

LAT...LON 4270 9350 4245 9363 4259 9414 4279 9405
TIME...MOT...LOC 0317Z 283DEG 18KT 4268 9402

$$

PODRAZIK
3 follow-up statements
673 
WWUS53 KDMX 230331
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT TUE JUN 22 2010

IAC079-091-187-197-230400-
/O.CON.KDMX.TO.W.0033.000000T0000Z-100623T0400Z/
WRIGHT IA-WEBSTER IA-HAMILTON IA-HUMBOLDT IA-
1031 PM CDT TUE JUN 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HUMBOLDT...
NORTHWESTERN HAMILTON...NORTHEASTERN WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 1100 PM CDT...

AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR EAGLE GROVE...OR 16 MILES NORTHEAST OF FORT
DODGE...MOVING EAST AT 20 MPH.

AT 1026 PM A TORNADO WAS REPORTED BY STORM CHASERS 5 MILES WEST OF 
EAGLE GROVE.  

LOCATIONS IMPACTED INCLUDE...
  EAGLE GROVE...CLARION...WOOLSTOCK...CLARION AIRPORT...GALT AND
  BLAIRSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!

&&

LAT...LON 4270 9350 4245 9363 4259 9414 4279 9405
TIME...MOT...LOC 0331Z 283DEG 18KT 4266 9393

$$

PODRAZIK
578 
WWUS53 KDMX 230337
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1037 PM CDT TUE JUN 22 2010

IAC079-091-187-197-230400-
/O.CON.KDMX.TO.W.0033.000000T0000Z-100623T0400Z/
WRIGHT IA-WEBSTER IA-HAMILTON IA-HUMBOLDT IA-
1037 PM CDT TUE JUN 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HUMBOLDT...
NORTHWESTERN HAMILTON...NORTHEASTERN WEBSTER AND SOUTHERN WRIGHT
COUNTIES UNTIL 1100 PM CDT...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED NEAR EAGLE GROVE...OR 17 MILES NORTHEAST OF FORT
DODGE...MOVING EAST AT 20 MPH.

AT 1031 PM CDT... A LARGE TORNADO WAS REPORTED BY STORM CHASERS JUST 
WEST OF EAGLE GROVE. 

LOCATIONS IMPACTED INCLUDE...
  EAGLE GROVE...CLARION...WOOLSTOCK...CLARION AIRPORT...GALT AND
  BLAIRSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR
IN A VEHICLE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A
LAST RESORT...FIND THE LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!

&&

LAT...LON 4270 9350 4245 9363 4259 9414 4279 9405
TIME...MOT...LOC 0336Z 285DEG 16KT 4266 9391

$$

PODRAZIK
664 
WWUS53 KDMX 230359 RRA
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT TUE JUN 22 2010

IAC079-091-187-197-230408-
/O.EXP.KDMX.TO.W.0033.000000T0000Z-100623T0400Z/
WRIGHT IA-WEBSTER IA-HAMILTON IA-HUMBOLDT IA-
1059 PM CDT TUE JUN 22 2010

...THE TORNADO WARNING FOR SOUTHEASTERN HUMBOLDT...NORTHWESTERN 
HAMILTON...NORTHEASTERN WEBSTER AND SOUTHERN WRIGHT COUNTIES HAS 
BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 4270 9350 4245 9363 4259 9414 4279 9405
TIME...MOT...LOC 0358Z 285DEG 16KT 4263 9378

$$

PODRAZIK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 22, 6:51 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 22, 6:51 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT TUE JUN 22 2010

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
COMPLEX FORECAST FOR TONIGHT...WITH POTENTIAL FOR SEVERE THROUGH THE
EVENING HOURS AND POSSIBLY OVERNIGHT.  HEAVY RAINFALL ALSO LIKELY
FROM THE SYSTEM EJECTING OUT OF COLORADO LATE THIS AFTERNOON DUE TO
STRONG UPPER LEVEL WINDS AND FORCING...COMBINED WITH MUCH STRONGER
LL JET TONIGHT INCREASING TO 45 TO 50 KTS INTO THE WARM FRONTAL
BOUNDARY AFT 06Z. DAYTIME CONVECTION HAS BEEN MUTED SO FAR DUE TO
VARIOUS OUTFLOWS AND OLD MCS CONTAMINATION.  SFC MAPS SHOW A LOT OF
FEATURES WITH COLD FRONT CROSSING NORTHERN PLAINS HEADING
SOUTHEAST...WEAK LOW NEAR OMA WITH WARM FRONT NOW LIFTING INTO
CENTRAL IA...MAIN SFC SHORT WAVE OVER EASTERN COLORADO WHICH IS
EXPECTED TO LIFT NORTH LATER TONIGHT.  MOISTURE POOL PLAGUING MID
SECTIONS PAST 2 WEEKS REMAINS INTACT AND WILL STRONGLY FEED SYSTEM
TONIGHT.  LATE AFTERNOON VISSAT SHOWS CU POOLING IN SOUTHEAST
NEBRASKA WITH H700 FLOW AND BOUNDARIES FAVORING AN EASTWARD
TRANSLATION INTO IOWA THIS EVENING. AS SUCH...EVENING HOURS WOULD
FAVOR SOME SEVERE ALONG WITH HEAVY RAINFALL. WITH A NORTHEAST
TRANSLATION OF WARM FRONT TONIGHT...BEST MOISTURE TRANSPORT WILL
FOCUS ALONG AND NORTH OF THE BOUNDARY WITH HEAVY RAINFALL AXIS
SHIFTING OVER CENTRAL TO NORTHEAST SECTIONS OF FORECAST AREA BETWEEN
I80 AND HIGHWAY 18. MOST OF THE SOUTH CANNOT TAKE ANY ADDITIONAL
HEAVY RAINFALL...NW CAN FOR NOW...AND THE REST OF THE FORECAST AREA
IS BETWEEN 1 AND 2 INCHES PER HOUR FOR FFG. HAVE INCLUDED THE ENTIRE
FORECAST AREA IN WATCH...DUE TO COMBINATION OF HEAVY RAINFALL
POTENTIAL NORTH...AND THE PROBLEMS AREAS OVER THE SOUTH THAT CANNOT
TAKE ANY MORE RAIN FOR NOW.  FEEL THAT THE AXIS OF HEAVY RAINFALL
WILL LINE UP MAINLY BETWEEN I80 AND 18...BUT MCS MAY OUTFLOW FARTHER
SOUTH.  ANOTHER COMPLICATING FACTOR IS WHETHER A SEVERE WIND EVENT
DEVELOPS LATE TNT. BEST INSTABILITY WILL BE ALONG AND SOUTH OF THE
FRONT...FAVORING CENTRAL SECTIONS. WITH H500 JET AND H850 LOW LEVEL
JET LATE TONIGHT...AMOUNTS OF 3 TO 5 INCHES MAY OCCUR IN THE AXIS OF
HEAVIEST RAINFALL...POTENTIALLY MORE IF BACK BUILDING. CORFIDI
VECTOR VERY WEAK OVER CENTRAL AND SOUTHERN IOWA LATER TONIGHT
THROUGH 12Z.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
CDFNT WL MAKE ITS WAY THRU THE CWA WED AND WILL BRING THE SVR THREAT
EWD WITH IT.  ONGOING TSRA WILL BE ACTIVE IN THE ERN CWA WITH IPVG
CONDS FM THE WEST DURG THE DAY.  FEEL MOST OF THE PCPN WILL BE OUT
OF THE AREA BY NOON OR SO.  ONLY EXCEPTION WILL BE THE FAR SE.  A
BRIEF BREAK IN THE ACTION FOR WED NIGHT THRU FRI AS HI PRES BLDS
INTO THE STATE.  HI PRES WL MOV OF WITH WAA SETTING IN BY SAT NGT
INTO SUN AND WILL UP POPS FOR THAT TIME FRAME.  EXPECT TO SEE THE
RESUMPTION OF MCS ACTVTY FOR LATER SAT NGT INTO SUN.  SHOULD SEE A
COUPLE DRY DAYS HEADING INTO THE FIRST PART OF NEXT WEEK.  ECMWF AND
GFS BOTH SUGGEST THE UPR RDG RETROGRADING TO THE W OF IA INTO THE
MIDDLE OF NEXT WEEK.  PREFER THE SOLNS OF PUSHING THE RDG EWD
QUICKER LIKE THE ECMWF DOES BASED ON THE PRESSENT STATE OF
MJO...SUCH THAT IT IS...AND THE -PNA THAT HAS BEEN SO PERSISTENT OF
LATE AND WILL CONTINUE INTO WK 2.

&&

.AVIATION...
23/00Z...THUNDERSTORMS ARE EXPECTED TO AFFECT IOWA THIS TONIGHT AND
INTO WED. STORMS MOVING INTO WEST CENTRAL IOWA NOW WILL BE IN KDSM
VICINITY NEXT FEW HOURS. THUNDERSTORM THREAT WILL CONTINUE OVERNIGHT
AND SOME SHOULD PRODUCE STRONG GUSTY WINDS. A COLD FRONT WILL MOVE
THROUGH IOWA ON WEDNESDAY. EXPECT WINDS TO GRADUALLY VEER FROM
SOUTHEAST TO SOUTHWEST THEN BECOME NORTHWEST WITH FROPA. A FEW SCT
STORMS ARE POSSIBLE MAINLY NEAR KALO AND KOTM ARE POSSIBLE WED AFT.

&&

.HYDROLOGY...
BOTH SHORT-TERM FLASH FLOODING AND LONGER-TERM RIVER FLOODING ARE
ONGOING NOW...AND WILL REMAIN THREATS OVER AT LEAST THE NEXT COUPLE
DAYS. CONFIDENCE IN THE FORECASTS OF FLASH FLOODING AND RIVER
FLOODING REMAINS LOWER THAN AVERAGE...DUE TO UNCERTAINTY IN AMOUNTS
AND LOCATION OF THE QPF THROUGH TONIGHT.

PRESENT QPF CALLS FOR HEAVY RAINFALL TONIGHT ESPECIALLY ACROSS THE
NORTHERN HALF OF OUR CWA. LOOKING ON THE POSITIVE SIDE...THE
NORTHERN HALF OF OUR CWA IS LESS PRONE TO FLASH FLOODING AS IT HAS
SEEN RELATIVELY LOW QPE OVER THE PAST FEW DAYS. IN CONTRAST...THE
SOUTHERN HALF OF OUR CWA IS MUCH MORE SUSCEPTIBLE TO FLASH FLOODING
BECAUSE IT HAS SEEN A LOT OF RAINFALL RECENTLY. THE 72-HR Q2
RADAR-ONLY QPE DATA SHOWS LESS THAN 1 IN HAS FALLEN N AND NE OF A
LINE THROUGH ALGONA...DES MOINES AND MONTEZUMA. QPE OF AT LEAST 1.5
TO 2 IN HAS FALLEN SOUTH OF A LINE THROUGH SAC CITY...DES MOINES AND
OSKALOOSA. CPC SOIL MOISTURE RANKING PERCENTILES SHOW THAT OUR
ENTIRE CWA IS ABOVE NORMAL...WITH SOIL WETNESS INCREASING SOUTHWARD.
THE SOUTHERN THIRD OF OUR CWA IS AT THE 95TH TO 99TH PERCENTILES.

ONE CONCERN IS THAT THE MODELS HAVE BEEN TRYING TO LIFT THE SURFACE
BOUNDARY FARTHER NORTH THAN REALITY OVER THE PAST SEVERAL DAYS. AS A
RESULT...THE HEAVY RAINFALL HAS TENDED TO OCCUR FARTHER SOUTH THAN
THE MODELS INDICATE. IF THIS DOES OCCUR THEN TONIGHT/S HEAVY
RAINFALL MAY BE DISPLACED SOUTH...AND CLOSER TO LOCATIONS WHICH ARE
MORE SUSCEPTIBLE TO SIGNIFICANT RUNOFF.

FOR LOCATIONS WHERE RIVER FLOOD WARNINGS ARE ALREADY IN
EFFECT...THOSE FLOOD WARNINGS WERE CONTINUED AND INCLUDED PROLONGED
FLOODING DUE TO THE QPF. THE NEW RIVER FORECAST GUIDANCE FOR SEVERAL
OTHER LOCATIONS CALLED FOR NEW FLOODING. AT MOST OF THOSE LOCATIONS
WE EITHER LOWERED THE FORECAST CRESTS AND/OR ISSUED A HYDROLOGIC
OUTLOOK INSTEAD OF A FLOOD WARNING...TO CALL ATTENTION TO THE
UNCERTAINTY IN THE FORECAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-
POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-
WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...REV
LONG TERM...MS JUN 10
AVIATION...DONAVON
HYDROLOGY...ZOGG
Hazardous weather outlook, Jun 22, 3:58 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT TUE JUN 22 2010

IAZ044>050-057>062-070>075-081>086-092>097-231100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
358 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF HIGHWAY 20.

.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...BECOMING MORE
NUMEROUS TONIGHT. THE STORMS LATER THIS EVENING MAY PRODUCE
LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO IS ALSO POSSIBLE.
IN ADDITION TO THE SEVERE THREAT...VERY HEAVY RAINFALL MAY LEAD TO
FLASH FLOODING IN SOME AREAS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA.  PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN
AGAIN FRIDAY THROUGH SUNDAY. A FEW SEVERE STORMS ARE POSSIBLE
WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF
THE STORMS LATER THIS WEEK.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON
WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH TONIGHT.
REPORTS OF DAMAGE...HEAVY RAINFALL AND ANY FLOODING WOULD BE
APPRECIATED.

IAZ004>007-015>017-023>028-033>039-231100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
358 PM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL
IOWA...MAINLY ALONG AND NORTH OF HIGHWAY 20.

.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED THIS EVENING...BECOMING MORE NUMEROUS
TONIGHT. SOME OF THE STORMS TONIGHT MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO
POSSIBLE. IN ADDITION TO THE SEVERE THREAT...VERY HEAVY RAINFALL MAY
LEAD TO FLASH FLOODING IN SOME AREAS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN
AGAIN FRIDAY NIGHT THROUGH SUNDAY. A FEW SEVERE STORMS ARE
POSSIBLE WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE
POTENTIAL OF THE STORMS LATER THIS WEEKEND.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON
WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS EVENING THROUGH MUCH OF
THE NIGHT. REPORTS OF DAMAGE...HEAVY RAINFALL AND ANY FLOODING WOULD
BE APPRECIATED.

REV

In the hours before

Local storm report, Jun 22, 9:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
939 PM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     FUNNEL CLOUD     1 N LYTTON              42.44N 94.87W
06/22/2010                   SAC                IA   TRAINED SPOTTER

&&

JB
Local storm report, Jun 22, 9:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             6 SW BUFFALO CENTER     43.33N 94.03W
06/22/2010  E1.75 INCH       KOSSUTH            IA   TRAINED SPOTTER

&&

JB
Local storm report, Jun 22, 9:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
959 PM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             BUFFALO CENTER          43.39N 93.94W
06/22/2010  E1.75 INCH       WINNEBAGO          IA   FIRE DEPT/RESCUE

            HAIL RANGING FROM PEA TO GOLFBALL SIZE

&&

JB
Local storm report, Jun 22, 10:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1010 PM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             POMEROY                 42.55N 94.68W
06/22/2010  E0.88 INCH       CALHOUN            IA   LAW ENFORCEMENT

&&

FBOKSA
Local storm report, Jun 22, 10:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1012 PM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FUNNEL CLOUD     3 W THOR                42.69N 94.11W
06/22/2010                   HUMBOLDT           IA   TRAINED SPOTTER

            LARGE FUNNEL WEST OF THOR VISIBLE DURING LIGHTNING
            STRIKES

&&

JB
Local storm report, Jun 22, 10:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FUNNEL CLOUD     2 W THOR                42.69N 94.09W
06/22/2010                   HUMBOLDT           IA   TRAINED SPOTTER

            WEDGE FUNNEL

&&

JB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:53 PM CDTTornado WarningDMXCalhoun, Sac37 min
Jun 22, 9:02 PM CDTTornado WarningDMXHumboldt, Pocahontas43 min
Jun 22, 9:06 PM CDTRiver Flood WarningDMXWright9 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXMarshall44 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXBlack Hawk9 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXBlack Hawk7 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler37 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXBlack Hawk, Butler37 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXPolk, Story12 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXJasper, Marion, Polk12 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXMahaska59 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXStory12 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXHumboldt19 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXHumboldt, Kossuth13 days
Jun 22, 9:06 PM CDTRiver Flood WarningDMXWebster38 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXPolk13 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXDallas, Greene13 hr
Jun 22, 9:06 PM CDTRiver Flood WarningDMXDallas, Polk13 hr
Jun 22, 9:13 PM CDTTornado WarningDMXCalhoun, Pocahontas, Sac32 min
Jun 22, 9:28 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago47 min
Jun 22, 9:31 PM CDTTornado WarningDMXCalhoun, Pocahontas, Sac29 min
Jun 22, 9:45 PM CDTTornado WarningDMXHumboldt, Webster, Wright45 min
Jun 22, 9:55 PM CDTTornado WarningDMXCalhoun, Humboldt, Pocahontas, Webster35 min
Jun 22, 10:06 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Palo Alto19 min
Jun 22, 10:25 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster50 min
Jun 22, 10:39 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas51 min
Jun 22, 10:43 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright47 min
Jun 22, 10:55 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Wright50 min
Jun 22, 10:57 PM CDTTornado WarningDMXFranklin, Hamilton, Wright48 min
Jun 22, 11:00 PM CDTTornado WarningDMXHamilton, Humboldt, Webster, Wright45 min
Jun 22, 11:30 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright60 min
Jun 22, 11:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Guthrie45 min
Jun 22, 11:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac40 min
Jun 22, 11:44 PM CDTFlash Flood WarningDMXHumboldt, Webster, Wright6 hr
Jun 22, 11:45 PM CDTTornado WarningDMXFranklin, Hamilton, Hardin, Wright45 min
Jun 22, 11:46 PM CDTTornado WarningDMXHamilton, Wright13 min
Jun 23, 12:04 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Dallas, Greene, Guthrie41 min
Jun 23, 12:24 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto51 min
Jun 23, 12:28 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin62 min
Jun 23, 12:57 AM CDTFlash Flood WarningDMXFranklin6 hr
Jun 23, 1:03 AM CDTFlash Flood WarningDMXHancock, Kossuth, Palo Alto4 hr
Jun 23, 1:32 AM CDTFlash Flood WarningDMXButler, Cerro Gordo, Franklin4 hr
Jun 23, 1:32 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin58 min
Jun 23, 2:13 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy32 min
Jun 23, 4:19 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 23, 5:29 AM CDTAreal Flood WarningDMXButler, Franklin, Humboldt, Wright24 hr
Jun 23, 10:17 AM CDTRiver Flood WarningDMXHamilton, Webster7 days
Jun 23, 3:34 PM CDTSevere Thunderstorm WarningDMXMonroe, Wapello56 min

Nearby

Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.